Lancaster EPrints

An application of the Lovasz-Schrijver M(K,K) operator to the stable set problem

Giandomenico, M and Letchford, A N and Rossi, F and Smriglio, S (2009) An application of the Lovasz-Schrijver M(K,K) operator to the stable set problem. Mathematical Programming, 120 (2). pp. 381-401. ISSN 0025-5610

[img]
Preview
PDF (An application of the Lovasz-Schrijver M(K,K) operator to the stable set problem) - Draft Version
Download (211Kb) | Preview

    Abstract

    Although the lift-and-project operators of Lovász and Schrijver have been the subject of intense study, their M(K, K) operator has received little attention. We consider an application of this operator to the stable set problem. We begin with an initial linear programming (LP) relaxation consisting of clique and non-negativity inequalities, and then apply the operator to obtain a stronger extended LP relaxation. We discuss theoretical properties of the resulting relaxation, describe the issues that must be overcome to obtain an effective practical implementation, and give extensive computational results. Remarkably, the upper bounds obtained are sometimes stronger than those obtained with semidefinite programming techniques.

    Item Type: Article
    Journal or Publication Title: Mathematical Programming
    Uncontrolled Keywords: Lovász-Schrijver operators ; stable set problem ; semidefinite programming
    Subjects: UNSPECIFIED
    Departments: Lancaster University Management School > Management Science
    ID Code: 45016
    Deposited By: ep_importer_pure
    Deposited On: 11 Jul 2011 19:25
    Refereed?: Yes
    Published?: Published
    Last Modified: 09 Apr 2014 22:28
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/45016

    Actions (login required)

    View Item